In excess of 30 cars set to do battle in the Trophy of the Dunes weekend
This week sees the sensational Avon Tyres British GT Championship move one step closer to a thrilling finale as teams and drivers pack their bags for the annual overseas round, which this year is hosted by the exciting Circuit Park Zandvoort in Holland. No less than sixteen drivers from five manufacturers are in serious contention for the championship, covered by some 49.5 points.With five rounds complete, Zandvoort’s Trophy of the Dunes meeting marks the penultimate round of the season before the series heads to Donington Park (GBR) for the final event of the year. For the third year in a row the series looks like it will go down to the wire, but this weekends two 60-minute sprint races will play a big role in determining who will be in contention for the 2013 title.
After a stunning victory last time out at Brands Hatch, Beechdean AMR’s Andrew Howard (GBR) leads the standings by six points from team-mate Jonny Adam (GBR). The Aston Martin pair have been consistently in the points since the second round of the season and will be closely fighting the Ecurie Ecosse by Barwell Motorsport BMW Z4 of Oliver Bryant (GBR) and Marco Attard (GBR) and the United Autosports Audi R8 LMS ultra of Matt Bell (GBR) and Mark Patterson (RSA).
The form team in GT4 currently is Optimum Motorsport and Ryan Ratcliffe (GBR) and Rick Parfitt Jnr (GBR). Three wins from three races means the Ginetta duo arrive at the scenic seaside circuit with a healthy 27.5 point lead, but with 50 points on offer across the two races this weekend there is everything to play for and three challengers, Century Motorsport, APO Sport and Complete Racing, are keen to topple the consistent British duo.
Entries for the Zandvoort round are high, continuing the run of excellent grids the SRO Motorsports Group-run series has achieved this year, with a record average of 35 cars per round for the season to date.
The visit to Zandvoort sees a number of changes to the series entry list. After a solid debut performance at Brands Hatch, Rob Smith (GBR) is set to contest a full British GT weekend in Holland with Team LNT regular Mike Simpson in the Ginetta G55.
Anglo-American team United Autosports have opted to see out the season with the Audi R8 LMS ultra and have withdrawn both McLaren MP4-12cs. The move comes following a tough season with the McLaren in the British series.
Elsewhere, Ferrari stalwarts Mtech have switched to Ginetta machinery for the remainder of the season, and Derek Johnston (GBR) has a new co-driver, Luke Hines (GBR). After impressing last season in the Optimum Motorsport G55, Hines is back for the Zandvoort weekend to aid Johnston’s learning curve in the new car.
English squad, Horsepower Racing are new arrivals to the ranks of the 2013 season. The Essex-based team, assisted by former British GT race winners Scuderia Vittoria, will run the highly capable pairing of Paul Bailey (GBR) and Andy Schulz (GBR) in a Ferrari 458 Challenge for this weekend, with a view to competing at Donington Park too.
In addition to the usual GT4 contenders, the British GT grid is bolstered by the appearance of five regulars from the HDI Dutch GT Championship. This takes the GT4 class to a positively buoyant eleven cars. Crucially, unlike at the Silverstone event earlier this year (where GT4 runners were joined by contenders from the Avon Tyres GT4 Trophy), the Dutch entrants will not score British GT points.
The biggest GT4 news is that title contenders Century Motorsport are without the services of Tewksbury’s Zoe Wenham (GBR) for the remainder of the season due to extenuating circumstances. The void Wenham’s absence creates in the Ginetta G50 she shared with Declan Jones will be filled by team owner, Nathan Freke (GBR).
Experienced racer, Freke has already appeared in British GT this season, a cameo at Silverstone in the GT3 class with friend and fellow Ginetta stalwart, Ian Stinton (GBR). It’ll be Freke’s first competitive race in a G50 since the 2010 British GT season when he finished third in the standings with Vibe Smed (DEN). The pairing will contest the weekend with a ballast penalty of 40 kg for the change at such a critical point in the season.
Blendini Motorsport’s GT4 team will change name to Blendini / Triple R with immediate affect as the team gears itself up for a new look in 2014. In a double burst of news from the team, regular driver Anthony Rodgers (GBR) will sit out the Zandvoort race due to a prior business commitment and David Barker (GBR) comes in as his replacement.
Ginetta racer Barker began racing in the 1980s where he was a karting regular for many years, and then re-took his ARDS test in 2011 and started racing Ginettas in the GT5 Challenge. He has since competed in a number of series and is evaluating a move to British GT next season.
The sixth round of the Avon Tyres British GT Championship at Zandvoort kicks off on Friday with two 55-minute Free Practice sessions (13:25 BST and 15:50 BST). Two thirty-minute Qualifying Practice sessions occur on Saturday morning (8:25 BST) will set the grids for the races, the first is scheduled to begin at 15:00 BST on the same day. The second race of the weekend begins at 11am BST on Sunday.
DOWNLOAD ENTRY LIST PDF HERE
DOWNLOAD TIMETABLE HERE
Avon Tyres British GT Championship: Round #6 of 7 – Zandvoort
September 6th – September 8th , 2013
Circuit Park Zanddvoort, Burgemeester van Alphenstraat 108, Zandvoort
2.676-mile / 13-turn race circuit
Race Duration: 2 x 60 minutes
British GT TV Broadcast (All times local to broadcaster):
Motors TV UK: Race 2, Saturday September 8, 18:00
Motors TV Europe: Race 2, Saturday September 8, 19:00
Channel 4: Highlights, Saturday September 14, 07:00
Motors TV: Highlights, Saturday September 14, 23:05
More listings here: http://www.britishgt.com/television.php
British GT Online Race Coverage:
Live text commentary - www.twitter.com/britishgtLive timing - to follow - apologies
Schedule (Please note all times are BST [CET -1]):
Friday, Sept 6, 2013:Free Practice 1: 13:25 – 14:20 (55 mins)
Free Practice 2: 15:50 – 16:45 (55 mins)
Saturday, Sept 7, 2013:
Qualifying 1: 08:25 - 08:40 (15 mins)Qualifying 2: 08:45 - 09:00 (15 mins)Race 1: 15:00 - 16:00 (60 mins)
Sunday, Sept 8, 2013:
Warm-up: 08:00 - 08:10 (10 mins)Race 2: 11:00 - 12:00 (60 mins)
Championship points after round 5 of 7:
GT3: 1 Howard 95.5pts; 2 Adam 89.5pts; 3 Bryant/Attard 89pts; 4 Bell/Patterson 79.5pts; 5 Caine/Al Harthy 70 ptsGT4: 1 Parfitt Jnr/Ratcliffe 146pts; 2 Jones/Wenham 118.5pts; 3 Osborne/May 100pts; 4 Chaplin/Wilson 97.5pts; 5 Eagling/Smith 81pts
Full standings after round 5: http://ow.ly/m5iU1
Blancpain Gentleman Driver Championship after round 5 of 7:
1 Howard – 104.5pts; 2 Attard – 97.5pts; 3 Patterson – 91.5pts; 4 Tandy 73pts; 5 JaMinshaw – 64pts
Full BGDT standings after round 5: http://ow.ly/m5iU1